Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 8, NWS San Angelo, TX

April 22, 2015Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 22, 2015, 11:15 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 11:15 PM CDT (04:15 UTC)
Expired
Apr 22, 2015, 11:45 PM CDT
In force
30 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 69 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:56 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WFUS54 KSJT 230415
TORSJT
TXC207-447-230445-
/O.NEW.KSJT.TO.W.0008.150423T0415Z-150423T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1115 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL HASKELL COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1145 PM CDT

* AT 1113 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR IRBY...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...TORNADO...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  IRBY AROUND 1120 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE THE INTERSECTION OF US-380 AND
HIGHWAY 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3313 9917 3296 9940 3320 9967 3330 9956
TIME...MOT...LOC 0415Z 308DEG 28KT 3321 9953

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:18 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Apr 22, 6:18 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CDT Wed Apr 22 2015

.AVIATION...
/00Z TAFS/

Isolated thunderstorms possible at KABI and KBBD this evening,
but potential is too low to include in terminal forecasts. IFR to
MVFR stratus otherwise will spread north this evening and
overnight. Have ceilings lowering to IFR at KJCT...KSOA and KBBD
as stratus was already in IFR range in the Hill Country. Ceilings
rise to VFR from west to east, 15Z through 18Z, as drier southwest
winds develop Thursday morning.

&&

.PREV DISCUSSION... /ISSUED 411 PM CDT Wed Apr 22 2015/

SHORT TERM...
(Tonight and Thursday)

..Slight Risk for severe thunderstorms mainly along and north of
a Sweetwater to Brownwood line this afternoon and evening...

Currently, we have a ridging over TX with a shortwave trough
moving northeast into the area riding along the ridge. Thick upper
level moisture is moving into the area from the southwest on the
subtropical jet stream.

At the surface, mainly southerly flow dominated west central
Texas, aside for areas north of the I-20 corridor where an outflow
boundary has stalled. There is a diffuse area of convergence that
extends roughly from the I-20 corridor in the Big Country northwest
toward the Lubbock area. This area of convergence, along with the
shortwave trough energy moving into the area are expected to
result in isolated to scattered thunderstorm development after 3
PM this afternoon. With MLCAPE values already near 2000 J/kg, and
CIN eroding quickly just north of the I-20 corridor, expect these
thunderstorms to develop in the next couple hours. Model Soundings
show SRH values of around 130m2/s2 increasing to 170m2/s2, along
with with 0-6km shear of greater than 50 knots north of the I-20
corridor this afternoon and evening. All of this would support the
development of supercells initially, with large hail and damaging
winds being the main threats. However, isolated tornadoes will
also be possible. Have kept the mention of severe wording going in
the WX grids for areas with at least a 30% chance of
precipitation. There may also be some development earlier this
afternoon south of Interstate 20, and these storms would be less
organized, but still capable of becoming strong considering the
instability available.

For Thursday, we will again see a chance for thunderstorms, mainly
east of a Sweetwater to Ozona line, and mainly during the
afternoon hours again. We have a Slight Risk of severe
thunderstorms mainly east of a Throckmorton/Coleman/Sonora line.
Models indicate the dryline pushing farther east tomorrow, roughly
to the same line as the Slight Risk area. The thick upper level
moisture is expected to be in place across the entire area
tomorrow, which may limit the eastern push of the dryline during
the afternoon tomorrow. These clouds could also limit instability
and thunderstorm/severe weather threat. However, there will still
be a chance for thunderstorms to develop, so have kept at least a
slight chance for most of the area tomorrow.

20

LONG TERM...
(Thursday night through Wednesday)

With the main focus on the short term this afternoon, this
discussion will be short. The potential for severe thunderstorms
continues into Thursday evening...as the upper through moves
closer to Texas and a surface dryline pushes into our western
counties. Some lingering showers and thunderstorms are possible
for Friday, especially across our southeastern counties. Although
the threat of severe weather will continue into Friday, the threat
will sift to mainly our southeastern counties.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  86  65  85  59 /  30  20  30  20   5
San Angelo 	 63  88  64  86  57 /  20  20  30  20   5
Junction 	 66  89  67  86  60 /  20  20  40  50  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 22, 3:56 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CDT WED APR 22 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-232100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
356 PM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF A LINE FROM
COLORADO CITY...TO ROBERT LEE...TO SAN ANGELO...AND TO SONORA.
ALSO...THERE IS A RISK OF NUMEROUS SEVERE THUNDERSTORMS...MAINLY
ACROSS EASTERN HASKELL COUNTY AND ALL OF THROCKMORTON COUNTY.
ALONG AND NORTH OF A BIG SPRING TO CROSS PLAIN LINE...THE PRIMARY
THREATS ARE TORNADOES...LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
WINDS...AND DEADLY LIGHTNING. ELSEWHERE ACROSS THE THREAT
AREA...THE PRIMARY THREATS ARE LARGE HAIL TO GOLF BALL
SIZE...DAMAGING WINDS...DEADLY LIGHTNING...AND PERHAPS A TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS
LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...MAINLY EAST OF A
LINE FROM STERLING CITY...TO BIG LAKE...TO SHEFFIELD. THE PRIMARY
THREATS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 22, 8:47 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
847 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             TUSCOLA                 32.21N  99.80W
04/22/2015  E1.00 INCH       TAYLOR             TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1500164

JD
Special weather statement, Apr 22, 9:01 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT WED APR 22 2015

TXZ127-128-139-230230-
TAYLOR TX-COLEMAN TX-CALLAHAN TX-
901 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR
TAYLOR...COLEMAN AND CALLAHAN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 857 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
LAWN...OR ABOUT 19 MILES SOUTH OF ABILENE...MOVING SOUTHEAST AT 20
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

THE STRONG THUNDERSTORM WILL BE NEAR...
  GOLDSBORO BY 920 PM CDT
  OPLIN BY 930 PM CDT

LAT...LON 3199 9962 3205 9972 3208 9972 3208 9976
      3215 9986 3227 9978 3219 9950
TIME...MOT...LOC 0201Z 298DEG 16KT 3216 9972
Special weather statement, Apr 22, 9:31 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
931 PM CDT WED APR 22 2015

TXZ128-139-230300-
COLEMAN TX-CALLAHAN TX-
931 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR
COLEMAN AND CALLAHAN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 929 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
OPLIN...OR ABOUT 20 MILES NORTH OF COLEMAN...MOVING EAST AT 20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE COLEMAN BY 940 PM CDT
  US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE BY 955 PM CDT

LAT...LON 3193 9941 3208 9967 3208 9963 3215 9963
      3221 9959 3213 9929
TIME...MOT...LOC 0231Z 291DEG 15KT 3209 9954
Local storm report, Apr 22, 10:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     FUNNEL CLOUD     3 NW WEINERT            33.36N  99.71W
04/22/2015                   HASKELL            TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1500165

JD
Local storm report, Apr 22, 10:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1053 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FUNNEL CLOUD     2 NW WEINERT            33.34N  99.69W
04/22/2015                   HASKELL            TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1500166

MKD
Local storm report, Apr 22, 11:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1101 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             WEINERT                 33.32N  99.67W
04/22/2015  E2.75 INCH       HASKELL            TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1500167

JD

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:18 PM CDTTornado WarningSJTNolan, Taylor27 min
Apr 22, 7:44 PM CDTTornado WarningSJTNolan, Taylor31 min
Apr 22, 8:13 PM CDTSevere Thunderstorm WarningSJTCallahan, Runnels, Taylor47 min
Apr 22, 9:01 PM CDTSpecial Weather StatementSJTTaylor29 min
Apr 22, 9:31 PM CDTSpecial Weather StatementSJTColeman29 min
Apr 22, 10:06 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton39 min
Apr 22, 10:16 PM CDTTornado WarningSJTHaskell, Throckmorton29 min
Apr 22, 10:47 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton43 min
Apr 22, 10:51 PM CDTTornado WarningSJTHaskell, Throckmorton24 min
Apr 22, 11:05 PM CDTSevere Thunderstorm WarningSJTHaskell40 min
Apr 22, 11:09 PM CDTSevere Thunderstorm WarningSJTThrockmorton51 min
Apr 22, 11:45 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton45 min
Apr 23, 12:31 AM CDTSpecial Weather StatementSJTShackelford29 min
Apr 23, 4:39 PM CDTSpecial Weather StatementSJTFisher36 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.